Doctor insights on:
What Are The Causes Of Dilation Of Pupils
A few things: I assume you mean dilated and not responding to light. This can be caused by a number of drugs including scopolamine, atropine, most hallucinogens and many others. These should cause the pupils to be dilated equally (unless directly applied to one eye). If your pupils are not equal, then we start to get worried about problems like a head injury and you should seek immediate medical attention. ...Read moreSee 1 more doctor answer
Drugs: Drugs.Get a more detailed answer ›
What is causing my right eye pupil dilation? I have been suffering from grand mal seizures, with severe headaches, right side only temple swelling, right eye pupil dilation, and also a sore right beside the afflicted eye.
You : You should immediately make an appointment with an ophthalmologist and a neurologist. You don't say how long this has been going on, or whether your vision is affected, but there could be very serious problems. If this just started and you cannot get an appointment immediately, go to the emergency room. ...Read moreSee 4 more doctor answers
?Pharmacist?: Maybe a pharmacist could help you to identify this. ...Read more
Pupils dilate and: constrict under control of cranial nerve 2 and 3. 2nd senses light and 3d adjusts pupil to control light input. No dilation = deficit in one or the other or a medication in the eye has poisoned muscle function. Would be very unlikely to inadvertently notice that both pupils do not dilate. Close eyes in bright room then open while friend observes. If they constrict they must have been dilated. ...Read more
Yes: This is a common effect.Get a more detailed answer ›
Is there any evidence suggesting that consuming bilberry extract causes dilation of pupils, thus leading to increased night glares/starbursts?
No: No, there is absolutely no evidence that bilberry extract dilates pupils; if it did I have no doubt that this would be known. Agents that dilate pupils work via the autonomic nervous system and bilberry has no know effects on this (it can cause vasodilation but that is mediated by its effects on nitric oxide, which does not effect pupil dilation). ...Read more
Probably not: This is not one of the listed side effects of this medication. ...Read more
Probably not: You may be thinking of some other drugs which dilate the pupils. Xanax (alprazolam) is a sedative and as such can give a signal to small automatic muscles to relax. But xanax (alprazolam) also happens to have a small adrenaline signal which works to constrict small muscles. In an overdose there would be more sedation than activation, possible dilated pupils and they may appear drunk. This is an life threatening emergency. ...Read more
Hypocalcemia: A complete list of the symptoms of hypocalcemia (h) can be found at this link: http://www.Clevelandclinicmeded.Com/medicalpubs/diseasemanagement/endocrinology/hypocalcemia/. Pupil dilation and and a sluggish pupil are not some of the symptoms of h. ...Read moreSee 1 more doctor answer
Can sunglasses be bad for my eyes? Is it better to have darker-colored lenses or higher uv protection (or both)? I heard that darker sunglasses cause the pupil to dilate more, which makes your eyes more vulnerable to uv rays. Is this true? Should i get li
Ultraviolet : Ultraviolet (uv) light is harmful to the eyes, especially large amounts over long periods of time. In the United States, all sunglasses are required to block a very large percentage of the uv rays. The darkness of the sunglasses does not affect the uv filtering ability, since uv light is invisible and the uv blockers are clear. It is true that darker the sunglasses will open the pupil more and thus let in more uv light, but since almost all of it is being filtered by the sunglasses, this is not something to worry about. The exception would be specific eye diseases such as retinitis pigmentosa, in which extra high uv protection is a good idea. ...Read moreSee 1 more doctor answer
Not usually: Dilated pupils can occur as a side effect of various medications and several illicit drugs. Serious medical conditions such as serotonin syndrome can also cause this. Insomnia for a night or two would not usually result in dilated pupils. How long have you had insomnia? Have you been depressed or started a new medication? See your doctor to be sure and bring a list of all drugs, herbals takin ...Read more
- Talk to a doctor online
- Causes of pupil dilation in one eye
- What makes your pupils dilate?
- Can allergy eye drops cause pupil dilation?
- What causes small pupils?
- Eye drops for pupil dilation
- Occasional pupil dilation
- Cataract surgery pupil dilation
- Opposite of pupil dilation
- Allergy drops cause pupil dilation